Georgia, 2006Hail and Damaging Winds in Georgia, June 21, 2006
June 21, 2006 · NWS FFC · 6 events in 5 counties and zones
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 21, 2:36 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 21, 2:36 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT WED JUN 21 2006
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
A VERY SUMMERTIME PATTERN CONTINUES IN THE SHORT TERM FORECAST
PERIOD AS AN UPPER LEVEL RIDGE SLOWLY WEAKENS AND WESTERN ATLANTIC
SURFACE HIGH RIDGES INTO THE SOUTHEASTERN U.S. ENOUGH HEAT AND
MOISTURE IN THE ATMOSPHERE TO OVERCOME THE UPPER RIDGE...WITH
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TODAY AND THURSDAY. BY FRIDAY THE UPPER RIDGE IS SUPPRESSED
SOUTHEASTWARD EVEN FURTHER AS A WEAK SURFACE BOUNDARY SAGS SOUTHWARD
OUT OF THE OHIO VALLEY TOWARD NORTH GEORGIA. RAIN CHANCES WILL BE
ON THE INCREASE AS WE TRANSITION INTO THE EXTENDED FORECAST PERIOD.
TEMPERATURES WILL REMAIN VERY WARM THROUGH FRIDAY. WE ARE FLIRTING
WITH HEAT ADVISORY CRITERIA IN SOME AREAS...BUT THE LOW LEVELS ARE
DRY ENOUGH TO KEEP HEAT INDEX VALUES OVER 105 CONFINED TO SPOTTY
AREAS ACROSS MAINLY CENTRAL GEORGIA...WITH OVERNIGHT LOWS FALLING
BELOW 75 DEGREES AREAWIDE.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
OVERALL UPPER LEVEL AND SURFACE PATTERNS REMAIN FAIRLY STATIC THROUGH
THE EXTENDED FORECAST PERIOD. GEORGIA REMAINS SQUEEZED BETWEEN THE
WESTERN ATLANTIC SURFACE RIDGE AND A SERIES OF WEAK TROUGHS THAT
STALL ACROSS THE EASTERN U.S. THE TROPICAL LOW THAT WAS FAIRLY WELL
ORGANIZED ON PREVIOUS RUNS OF NAM MODEL AND WAS NEARLY ABSENT ON THE
GFS IS STILL SHOWN MOVING WEST UNDER THE ATLANTIC RIDGE...BUT IS
NOTICEABLY WEAKER AND LESS ORGANIZED ON THE NAM AND ODDLY A BIT MORE
DISTINCT ON THE GFS. BOTH MODELS KEEP THIS SYSTEM OFFSHORE OF THE
SOUTHEAST U.S. ANYWAY...ALTHOUGH COASTAL REGIONS FROM NORTH FLORIDA
TO THE CAROLINAS MAY SEE SOME EFFECT FROM THE SYSTEM. IN THE UPPER
LEVELS A BROAD WEAK TROUGH SETS UP OVER THE EASTERN U.S. FROM THE MID
MISSISSIPPI AND OHIO VALLEYS INTO CANADA. THIS SHOULD EASE OUR HEAT A
BIT...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH THE EXTENDED RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 74 93 74 89 / 20 20 20 30
ATHENS 67 98 70 92 / 20 20 20 30
GAINESVILLE 69 92 70 88 / 20 20 20 30
ROME 68 99 72 90 / 20 20 20 30
COLUMBUS 73 97 73 94 / 20 20 20 20
MACON 68 97 71 96 / 20 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Jun 21, 5:17 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT WED JUN 21 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
617 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.
.SYNOPSIS...
A WEAK HIGH PRESSURE RIDGE WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY. WITH LIGHT MOIST EASTERLY FLOW AND DAYTIME HIGHS IN THE
MIDDLE 90S WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL
BE ACROSS NORTH AND CENTRAL GEORGIA MAINLY LATE THIS AFTERNOON AND
EVENING.
.DISCUSSION...
LIGHT EASTERLY FLOW UNDERNEATH A WEAK HIGH PRESSURE RIDGE WILL HELP
INCREASE LOW-LEVEL MOISTURE ACROSS THE STATE SLOWLY THROUGH TONIGHT.
ONLY MINIMAL DIURNALLY INDUCED INSTABILITY WILL BE PRESENT ACROSS
THE REGION THIS AFTERNOON WITH CAPES IN THE 500 TO 1500 RANGE AND
LIFTED INDICES AROUND MINUS 1 TO MINUS 2. THERE ARE A FEW LEFT OVER
BOUNDARIES FROM YESTERDAYS ISOLATED STORMS THAT COULD ACT AS A
FOCUSING MECHANISM FOR TODAYS CONVECTIVE DEVELOPMENT. ANY STORMS
THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 21, 12:47 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 6 ENE GIBSON 33.27N 82.50W
06/20/2006 GLASCOCK GA EMERGENCY MNGR
10 TO 12 TREES UPROOTED. WINDOWS BLOWN OUT OF THE PORCH
OF A HOME. 15 TO 20 ADDITIONAL TREES SNAPPED OFF OVER
TWO-MILE AREA. POWER POLE SNAPPED DUE TO TREES FALLING ON
LINE. NWS DAMAGE SURVEY UPDATE OF EARLIER REPORT.
&&
LPRSpecial weather statement, Jun 21, 1:37 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED JUN 21 2006
GAZ076-211900-
237 PM EDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 300 PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WADLEY. THE THUNDERSTORM WAS NEARLY
STATIONARY.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WADLEY.
Special weather statement, Jun 21, 1:56 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT WED JUN 21 2006
GAZ092-211930-
256 PM EDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SCHLEY COUNTY UNTIL 330 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTH AT 5 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ELLAVILLE
AND LA CROSSE.
Special weather statement, Jun 21, 2:37 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUN 21 2006
GAZ091-092-104-212015-
337 PM EDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER...SCHLEY AND
MARION COUNTIES UNTIL 415 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM METHVINS TO FRIENDSHIP...MOVING SOUTH AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER...SCHLEY AND MARION COUNTIES. HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Hail, Emanuel
- When
- June 21, 3:58 PM EST to 4:15 PM EST
- Where
- Emanuel County, Summertown
- Measured
- 0.88 in hail
- Property damage
- $500
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.750, -82.267
The Emanuel County Emergency Management Director reported that a good amount of nickel-sized hail was observed near Modoc. The hail damaged some windows in the area.
Thunderstorm Wind, Muscogee
- When
- June 21, 4:06 PM EST to 4:12 PM EST
- Where
- Muscogee County, Midland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.567, -84.817
The Muscogee County 911 Center reported that at least six trees were down three miles west of Midland. The public reported that a fence was destroyed by the wind in Midland.
Thunderstorm Wind, Emanuel
- When
- June 21, 4:09 PM EST to 4:15 PM EST
- Where
- Emanuel County, Modoc
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.650, -82.300
The Emanuel County Emergency Management Director reported that thunderstorm winds blew down three to four trees in the area.
Hail, Stewart
- When
- June 21, 4:43 PM EST to 4:55 PM EST
- Where
- Stewart County, Richland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.083, -84.667
The public reported penny-sized hail.
Thunderstorm Wind, Treutlen
- When
- June 21, 5:04 PM EST to 5:06 PM EST
- Where
- Treutlen County, 4 mi E of Five Points
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.417, -82.400
An official with the Treutlen county Fire and Rescue Department reported that thunderstorm winds blew some power lines down onto Interstate-16. Several trees were also down in the area. In addition, some shingles were blown off the roof of a home nearby.
Thunderstorm Wind, Johnson
- When
- June 21, 8:45 PM EST
- Where
- Johnson County, Kite
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.683, -82.517
The Johnson county Fire and Rescue Department reported that the roof was blown off a barn in the eastern part of the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514400, 5514402, 5514401, 5514403, 5514404, 5514405.